Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Would leg length discrepancy after a compound fracture cause scoliosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4138 Questions
Question
Hello I am a 57 yr old woman that has been told in the last few yrs that I have Scoliosis. In 1984 I had an double compound fracture to my right ankle. What we didn't realize afterwards was that afterwards my right leg was at least a centimeter longer than the other leg. Would walking with one leg shorter since 1984 cause Scoliosis?

I have arthritis in the ankle and have had pain in my back for years. The prednisone 10 mg 6 day treatment was the 1st time I've been pain free for years. But now its back and really DEBILLITATEING. Almost like Sciatica as its in my left ass cheek for a length of about 6 inches but doesn't go down my leg. However bending over to pick something up off the floor is excruciating and sitting is also painful. I'm headed for the hospital now to get x-rays and bloodwork done. This time they put me on Pur$naproxen 500 mg 2 x daily. It has NOT relieved any pain and today my ankle is swollen. I'm going to ask that they prescribe Meloxicam 7.5 mg. as it has been very helpful for inflammation and pain in the past. I will try and upload pics of the ex-rays and bloodwork results if you would look at them. Thank-you. XXXXXXX XXXXXXX






Wed, 9 May 2018 in General Health
 
 
Answered by Dr. Prof. Kunal Saha 45 minutes later
Brief Answer:
Could occur

Detailed Answer:
Thanks for asking on Healthcaremagic.

Indeed walking on one leg shorter could cause scoliosis to occur. Get the XRays done. Based on the findings you could need physical therapy or other interventions.

Upload the reports and I will guide you accordingly.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor